Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 339, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 27, 2012, 7:14 PM CDT for Butler County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 27, 2012, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, MO
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS53 KPAH 280014
SVRPAH
MOC023-280045-
/O.NEW.KPAH.SV.W.0339.120728T0014Z-120728T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 745 PM CDT.
* AT 712 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF POPLAR BLUFF...MOVING
SOUTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. TAKE COVER NOW!
* LOCATIONS IN THE WARNED AREA INCLUDE...
NEELYVILLE AND QULIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3649 9057 3668 9059 3668 9062 3673 9063
3680 9041 3678 9020 3669 9014 3664 9014
3659 9017 3656 9017 3650 9021 3649 9022
TIME...MOT...LOC 0014Z 337DEG 22KT 3667 9036
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:52 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 27, 6:52 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 652 PM CDT FRI JUL 27 2012 .UPDATE... ISSUED AT 652 PM CDT FRI JUL 27 2012 CONVECTIVE INHIBITION WAS LIKELY KEEPING THE DEVELOPMENT OF STORMS TO ISOLATED COVERAGE EARLY THIS EVENING DESPITE THE WARM HUMID NEAR SURFACE ENVIRONMENT AHEAD OF A COLD FRONT ADVANCING SLOWLY SOUTH THROUGH THE AREA. WITH LOSS OF DAYTIME HEATING...STORMS SHOULD TEND TO DIMINISH BY MID EVENING. WILL ADJUST FORECAST ACCORDINGLY AS WEATHER PERMITS. ALSO UPDATED AVIATION DISCUSSION FOR 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 302 PM CDT FRI JUL 27 2012 ONCE THE FRONT CLEARS THE REGION THIS EVENING...LOOK FOR A MOSTLY DRY AND LESS HUMID WEEKEND COMING UP AS HIGH PRESSURE AT THE SFC TAKES OVER AND FLOW ALOFT TURNS NWLY. WEAK SFC BOUNDARY/WARM FRONT MAY RETURN LATE SUNDAY/SUNDAY NIGHT ALONG THE MS RIVER. THIS FEATURE WILL SOMETIMES COMBINE WITH NW FLOW ALOFT TO PRODUCE NOCTURNAL CONVECTION SYSTEMS...SO WILL GO WITH AT LEAST SMALL STORM CHCS ALONG AND NE OF THIS FRONT. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 302 PM CDT FRI JUL27 2012 MODELS ARE IN A LITTLE BETTER AGREEMENT FOR MONDAY BRINGING SOME PRECIP ACROSS THE PAH FORECAST AREA AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. BOTH GFS AND ECMWF SHOW MORE SIGNIFICANT QPF MONDAY NIGHT...WHILE THE GEM SHOWS MINIMAL QPF AS IT BRINGS A COLD FRONT ACROSS THE REGION MORE QUICKLY AND THEN GENERATES BETTER QPF TO OUR SOUTH. STAYING CLOSE TO THE ECMWF AND GFS...WENT WITH BETTER CHANCE POPS FOR MONDAY NIGHT INTO TUESDAY...WITH HIGHER POPS FOCUSED IN OUR EAST/SOUTHEAST COUNTIES. ECMWF THEN DRIES THINGS OUT FOR WEDNESDAY...WHILE GFS LINGERS SOME PRECIP IN OUR SOUTHERN COUNTIES INTO EARLY WEDNESDAY. PREFER THE MORE PROGRESSIVE ECMWF...AND WENT WITH DRY CONDITIONS ON WEDNESDAY FOR NOW. THE FORECAST REMAINS FUZZY THROUGH THE REMAINDER OF THE EXTENDED AS OUR REGION CONTINUE TO BE IN NORTHWEST FLOW. POPS ARE NOT OUT OF THE QUESTION FOR THE REST OF THE EXTENDED...AND INCLUDED SOME SLIGHT CHANCE POPS ON FRIDAY WHEN THE ECMWF SHOWS AND UPPER WAVE MOVING THROUGH. SOUTHERLY FLOW WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THE EXTENDED. DEW POINTS WILL ALSO INCREASE A LITTLE THROUGH MID WEEK...AND SOME AREAS WILL LIKELY SEE AFTERNOON HEAT INDICES CREEP BACK ABOVE THE CENTURY MARK MUCH OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 652 PM CDT FRI JUL 27 2012 AN ISOLATED STORM WILL REMAIN POSSIBLE THROUGH EARLY THIS EVENING... ESPECIALLY AT KEVV AND KOWB. OTHERWISE...A COLD FRONT WILL CONTINUE TO ADVANCE THROUGH THE AREA TONIGHT. THIS WILL RESULT IN MAINLY VFR CONDITIONS OVER THE NEXT 24 HOURS. SOME PATCHY MVFR FOG MAY DEVELOP TOWARDS DAYBREAK...ESPECIALLY IN LOCATIONS THAT RECEIVED RAIN TODAY. FOR THE AVIATION TERMINALS...THIS WOULD IMPACT MAINLY KCGI. SOUTHWEST WINDS THIS EVENING WILL SHIFT TO THE NORTHWEST AND BECOME LIGHT TONIGHT...THEN PICK UP FROM THE NORTH NEAR 10 KNOTS SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE.......RJP SHORT TERM...MEFFERT LONG TERM....RST AVIATION.....RJP
Hazardous weather outlook, Jul 27, 12:19 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1219 PM CDT FRI JUL 27 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1219 PM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS OUTLOOKED MOST OF THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THAT TIME FRAME. DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL WILL BE THE PRIMARY CONCERNS...THOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. ANY STORMS THAT DO FORM WILL ALSO CONTAIN FREQUENT DEADLY LIGHTNING AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON AND OFF FROM SUNDAY THROUGH WEDNESDAY. ISOLATED SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS PROBABLE THIS AFTERNOON INTO THE EARLY EVENING.
In the hours before
Local storm report, Jul 27, 5:10 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
510 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST 1 S DELTA 37.18N 89.74W
07/27/2012 E70 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
LOT OF TREE BRANCHES DOWN. VERY HEAVY RAIN ASSOCIATED
WITH THE STORM.
&&
SMITTYLocal storm report, Jul 27, 6:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
649 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 N POPLAR BLUFF 36.87N 90.41W
07/27/2012 M1.00 INCH BUTLER MO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED. WINDS ESTIMATED 60 TO 70 MPH
ASSOCIATED WITH THIS STORM. DOWNED TREES REPORTED.
&&
SMITTYNearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.